Wyoming, 2013Tornado in Wyoming, September 15, 2013
September 15, 2013 · NWS RIW · 1 event in 1 county or zone
An upper level low over southwest Wyoming provided instability and spin to the atmospshere. A thunderstorm spawned a brief tornado off of Blue Rim Road in Sweetwater County, near the intersection of State Routes 372 and 28.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low over southwest Wyoming provided instability and spin to the atmospshere. A thunderstorm spawned a brief tornado off of Blue Rim Road in Sweetwater County, near the intersection of State Routes 372 and 28. The tornado was observed up-close and from two different distant vantage points, but remained over open country and caused no damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Sep 15, 1:58 PM MST, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 15, 1:58 PM MST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
258 PM MDT SUN SEP 15 2013
.SHORT TERM...TONIGHT THROUGH MONDAY
AN UPPER LEVEL HIGH PRESSURE CENTER OVER MONTANA WITH AN UPPER LEVEL
LOW PRESSURE CENTER OVER NORTHWEST COLORADO PRODUCING MOIST SOUTHEAST
FLOW ALOFT WILL CONTINUE TO SPREAD MOISTURE OVER SOUTHERN AND
CENTRAL WYOMING AND UP ALONG THE CONTINENTAL DIVIDE THIS EVENING
WITH SHOWERS AND ISOLATED THUNDERSTORMS OVER CENTRAL AND SOUTHERN
WYOMING AND THE MOUNTAINS WITH DECREASING SHOWERS TO THE WEST AWAY
FROM THE CONTINENTAL DIVIDE. COOLER AND MORE STABLE AIR WILL BE
OVER THE NORTH WITH CLEARING. WITH CLEARING AREAS OF FOG WILL DEVELOP
IN THE NORTHERN AND CENTRAL BASINS AND WESTERN VALLEYS AFTER MIDNIGHT
CONTINUING INTO LATE MONDAY MORNING.
A HIGH PRESSURE RIDGE OVER THE WESTERN GREAT BASIN WILL MOVE
RAPIDLY EAST AND BUILD NORTH BRINGING DRY SOUTHWEST FLOW ALOFT
TOWARDS SUNRISE MONDAY. THE SOUTHWEST FLOW ALOFT WILL INCREASE
ACROSS THE AREA THROUGH THE DAY. WITH HEATING SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS WILL DEVELOP MONDAY AFTERNOON OVER THE
WESTERN MOUNTAINS ALONG AND WEST OF THE CONTINENTAL DIVIDE. EAST
OF THE MOUNTAINS CONDITIONS SHOULD BE DRY. TEMPERATURES WILL WARM
AS THE SOUTHWEST FLOW INCREASES OVER THE AREA.
.LONG TERM...MONDAY NIGHT THROUGH SUNDAY
RELATIVELY PROGRESSIVE UPR PATTERN WILL CONTINUE AS CHANGES FROM
WIDESPREAD DEEP SOUTHEASTERLIES AND MID LVL BACKING COLD
ADV...AROUND WHAT WAS A SLOW MOVING NEARLY BLOCKED UPR LOW...AWASH
IN MODEST PVA AND MID TO UPR LIFT AHEAD OF THE UPR TROF... MORPHS
INTO A MORE NORMAL STRENGTHENING CYCLONIC SWRLY REGIME BEHIND THE
EXITING SW LOW ON MONDAY AS MODERATE RIDGING TAKES PLACES AHEAD OF
WHAT WILL BE ANOTHER RAPIDLY APPROACHING SW SPINNING IN FROM EPAC.
BEGINNING MONDAY NIGHT THEN...RELATIVELY DRY WITH ONLY ISOLATED
CHANCES FOR PRECIP OVER THE MOUNTAINS...MAINLY THE WINDS AND
ABSAROKAS...ASSOCIATED WITH A MINOR DISTURBANCE THAT WILL RIDE THE
TAIL OF THE EXITING SW/LOW MENTIONED ABOVE...AND IS CURRENTLY
LOCATED IN WV IMAGERY JUST OVER CNTRL CALIFORNIA. DRY ELSEWHERE. LOW
TEMPS WILL BE SEASONABLY COOL.
TUESDAY...CYCLOGENESIS LOOKS TO BE THE ORDER OF THE DAY...AS RAPID
UPR LVL HT FALLS ACCOMPANY THE APPROACH OF THE VIGOROUS EPAC SW. UPR
JET PHASING...BEGINNING BY EARLY TO MID MORNING ON TUE...WILL GREATLY
ACCELERATE CYCLOGENESIS TO OUR WEST...WITH FLOW FROM S TO SSW NEAR
THE SFC VEERING TO SWRLY AT MID/UPR LVLS. SFC WARM TYPE
FRONT/BOUNDARY IS CURRENTLY PROGGED TO FORM ALONG/NEAR OUR NRN
BORDER REGION...AND LIFT SLOWLY...WITH THE DEVELOPING SFC LOW...TO
THE N THRU THE DAY. WE WILL EFFECTIVELY BE IN THE WARM SECTOR THRU
THE AFTERNOON AND PART OF THE EVENING. ATTM...IT LOOKS LIKE STORMS
WILL INITIALLY DEVELOP OVER THE HIGHER TERRAIN OF SWRN TO WRN WY
TUE AFTERNOON...OR EVEN ALONG SOME SPEED CONVERGENCE ASSOCIATED WITH
THE INCREASED SRLY FLOW OUT AHEAD OF THE DEVELOPING LOW. SUBSEQUENT
DEVELOPMENT TO THE NORTH WILL TAKE PLACE DURING THE DAY WITH A
PERSISTENT AREA OF SHOWERS AND STORMS OCCURRING ALONG/NEAR THE FRONT/
BOUNDARY NEAR OR NORTH OF OUR BORDER. THIS AREA ALONG/NEAR THE
BORDER WILL ALSO BE AN AREA TO WATCH FOR STRONGER
STORMS...ESPECIALLY IF THE FRONT SAGS INTO OUR CWA. UNLIKE SUNDAY
HOWEVER...THE BOUNDARY LAYER WILL NOT BE PARTICULARLY MOIST AND IT
WILL NOT BE ALL THAT UNSTABLE EITHER...BUT THERE SILL BE SUFFICIENT
MOISTURE/STEEPENING LAPSE RATES CLOSE TO OUR NW AND NRN BORDER AREAS
TO ALLOW FOR SMALL POSSIBILITY OF STRONG TO MARGINALLY SEVERE STORMS
BY TUESDAY AFTERNOON IN THIS AREA. ALL WILL DEPEND ON THE FINAL
POSITIONING OF THE THREE DIMENSIONAL VIEW.
WEDNESDAY AND BEYOND...STRONG UPR TROF PLOWS THROUGH THE
STATE...SIGNIFICANTLY DROPPING UPR LVL TEMPS AND DRAGGING SFC FRONT
THRU THE FA...LEAVING COOL AND MOSTLY STABLE CONDITIONS BEHIND WITH
LITTLE PRECIPITATION CHANCES EXCEPT THE EXTREME NW REGION WHICH
STILL BE UNDER THE GREATEST VORT ADV DURING THE DAY AND IS ALSO
NEAREST THE JET EXIT REGION...AND MAY ALSO BE SUBJECT TO A SECONDARY
FRONTAL PUSH IN FROM THE NW. THURSDAY... RIDGING BEGINS AGAIN...WITH
MORE MID TO UPR DRYING IN W TO NW FLOW. INDICATIONS ARE THAT UPR
RIDGING...LITTLE IN THE WAY OF DISTURBANCES...AND NO TAP INTO ANY
MONSOONAL MOISTURE...WILL KEEP THE FA MOSTLY PRECIP FREE THROUGH
SATURDAY...DEPENDING ON THE TIMING AND ARRIVAL OF THE NEXT SW TROF
FROM THE EPAC...WHICH THERE ARE SOME MARGINALLY SIGNIFICANT
DIFFERENCES IN THE LRMS BY THIS TIME. ONE THING THAT THE LRMS DO
SEEM TO AGREE ON IN THIS TIME PERIOD IS THE AMPLITUDE OF THE
SYSTEM...MORE OR LESS BRUSHING OUR NW OR NRN BORDER AREA...SO THIS
WILL BE THE REGION FOR INCREASED CHANCES IN DAY 7. SNOW MAY BE A
POSSIBILITY SUNDAY NIGHT INTO MONDAY MORNING...NW MOUNTAINS IF
CURRENT TRENDS HOLD.
&&
.AVIATION.../00Z ISSUANCE/
AN UPPER LEVEL HIGH PRESSURE CENTER OVER MONTANA WITH AN UPPER LEVEL
LOW PRESSURE CENTER OVER NORTHWEST COLORADO PRODUCING MOIST SOUTHEAST
FLOW ALOFT WILL CONTINUE TO SPREAD MOISTURE OVER SOUTHERN AND
CENTRAL WYOMING AND UP ALONG THE CONTINENTAL DIVIDE THIS EVENING
WITH SHOWERS AND ISOLATED THUNDERSTORMS OVER CENTRAL AND SOUTHERN
WYOMING AND THE MOUNTAINS WITH DECREASING SHOWERS TO THE WEST AWAY
FROM THE CONTINENTAL DIVIDE. AREAS OF MVFR TO IFR CEILINGS WILL
OCCUR ASSOCIATED WITH THE PRECIPITATION. COOLER AND MORE STABLE
AIR WILL BE OVER THE NORTH WITH CLEARING. AFTER 09Z MONDAY...
WITH CLEARING AREAS OF FOG WILL DEVELOP IN THE NORTHERN AND
CENTRAL BASINS AND WESTERN VALLEYS WITH LOCAL MVFR TO IFR CEILINGS
AND VISIBILITIES THROUGH 18Z MONDAY.
A HIGH PRESSURE RIDGE OVER THE WESTERN GREAT BASIN WILL MOVE
RAPIDLY EAST AND BUILD NORTH BRINGING DRY SOUTHWEST FLOW ALOFT
TOWARDS SUNRISE MONDAY. THE SOUTHWEST FLOW ALOFT WILL INCREASE
ACROSS THE AREA THROUGH THE DAY. WITH HEATING SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS WILL DEVELOP MONDAY AFTERNOON OVER THE
WESTERN MOUNTAINS ALONG AND WEST OF THE CONTINENTAL DIVIDE. EAST
OF THE MOUNTAINS CONDITIONS SHOULD BE DRY WITH VFR CONDITIONS.
&&
.FIRE WEATHER...
AN UPPER LEVEL HIGH PRESSURE CENTER OVER MONTANA WITH AN UPPER LEVEL
LOW PRESSURE CENTER OVER NORTHWEST COLORADO PRODUCING MOIST SOUTHEAST
FLOW ALOFT WILL CONTINUE TO SPREAD MOISTURE OVER SOUTHERN AND
CENTRAL WYOMING AND UP ALONG THE CONTINENTAL DIVIDE THIS EVENING
WITH SHOWERS AND ISOLATED THUNDERSTORMS OVER CENTRAL AND SOUTHERN
WYOMING AND THE MOUNTAINS WITH DECREASING SHOWERS TO THE WEST AWAY
FROM THE CONTINENTAL DIVIDE. COOLER AND MORE STABLE AIR WILL BE
OVER THE NORTH WITH CLEARING.
A HIGH PRESSURE RIDGE OVER THE WESTERN GREAT BASIN WILL MOVE
RAPIDLY EAST AND BUILD NORTH BRINGING DRY SOUTHWEST FLOW ALOFT
TOWARDS SUNRISE MONDAY. THE SOUTHWEST FLOW ALOFT WILL INCREASE
ACROSS THE AREA THROUGH THE DAY. WITH HEATING SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS WILL DEVELOP MONDAY AFTERNOON OVER THE
WESTERN MOUNTAINS ALONG AND WEST OF THE CONTINENTAL DIVIDE. EAST
OF THE MOUNTAINS CONDITIONS SHOULD BE DRY. TEMPERATURES WILL WARM
AND RELATIVE HUMIDITY WILL DROP AS THE SOUTHWEST FLOW INCREASES
OVER THE AREA.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...C.BAKER
LONG TERM...BRAUN
AVIATION...C.BAKER
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Sep 15, 3:00 AM MST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT SUN SEP 15 2013
WYZ001>020-022>030-161200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT SUN SEP 15 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
THE POTENTIAL FOR LOCALLY HEAVY RAIN EXISTS TODAY AS SHOWERS
AND THUNDERSTORMS OCCUR OVER THE REGION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED THUNDERSTORMS WILL OCCUR IN THE WESTERN MOUNTAINS
MONDAY AND TUESDAY MAINLY DURING THE AFTERNOON AND EVENING.
SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AS A COLD FRONT MOVES
THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY RAPIDLY RISING CREEKS OR
STREAMS...AS WELL AS ANY FLOODING...INCLUDING MUDSLIDES. THANK
YOU.
TEAM RIVERTON
In the hours before
Special weather statement, Sep 15, 1:15 PM MST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
215 PM MDT SUN SEP 15 2013
WYZ016>019-152200-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-
215 PM MDT SUN SEP 15 2013
LIGHT RAIN IS CONTINUING TO MOVE FROM SOUTHEAST TO NORTHWEST AT
AROUND 15 MPH ACROSS THE WIND RIVER BASIN AND INTO THE EAST SLOPES OF
THE WIND RIVER MOUNTAINS AND SOUTHERN ABSAROKA MOUNTAINS. POCKETS OF
MODERATE RAIN AND OCCASIONAL LIGHTNING HAVE ALSO BEEN OBSERVED IN
PLACES. ISOLATED RAINFALL AMOUNTS FROM A TENTH OF AN INCH TO A
QUARTER OF AN INCH MAY OCCUR FROM THIS ACTIVITY THROUGH 400 PM.
AREAS OF STANDING WATER MAY OCCUR DUE TO THE RECENT RAINS AND
SATURATED SOILS. MOTORISTS SHOULD EXERCISE CAUTION ON AREA ROADS.
WYZ028>030-152200-
EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
215 PM MDT SUN SEP 15 2013
ISOLATED SHOWERS AND THUNDERSTORMS ARE DEVELOPING AND MOVING FROM
SOUTHEAST TO NORTHWEST THIS AFTERNOON ACROSS SWEETWATER COUNTY AT
AROUND 15 MPH. POCKETS OF MODERATE RAIN...SMALL HAIL AND OCCASIONAL
LIGHTNING HAVE BEEN OBSERVED IN PLACES. ISOLATED RAINFALL AMOUNTS
FROM A TENTH OF AN INCH TO A QUARTER OF AN INCH MAY OCCUR FROM THIS
ACTIVITY THROUGH 400 PM.
AREAS OF STANDING WATER MAY OCCUR DUE TO THE RECENT RAINS AND
SATURATED SOILS. MOTORISTS SHOULD EXERCISE CAUTION ON AREA ROADS.
JFB
Special weather statement, Sep 15, 1:25 PM MST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
225 PM MDT SUN SEP 15 2013
WYZ016>019-152200-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-
225 PM MDT SUN SEP 15 2013
LIGHT RAIN IS CONTINUING TO MOVE FROM SOUTHEAST TO NORTHWEST AT
AROUND 15 MPH ACROSS THE WIND RIVER BASIN AND INTO THE EAST SLOPES OF
THE WIND RIVER MOUNTAINS AND SOUTHERN ABSAROKA MOUNTAINS. POCKETS OF
MODERATE RAIN...SMALL HAIL AND OCCASIONAL LIGHTNING HAVE ALSO BEEN
OBSERVED IN PLACES. ISOLATED RAINFALL AMOUNTS FROM A TENTH OF AN INCH
TO A QUARTER OF AN INCH MAY OCCUR FROM THIS ACTIVITY THROUGH 400 PM.
AREAS OF STANDING WATER MAY OCCUR DUE TO THE RECENT RAINS AND
SATURATED SOILS. MOTORISTS SHOULD EXERCISE CAUTION ON AREA ROADS.
WYZ028>030-152200-
EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
225 PM MDT SUN SEP 15 2013
ISOLATED SHOWERS AND THUNDERSTORMS ARE DEVELOPING AND MOVING FROM
SOUTHEAST TO NORTHWEST THIS AFTERNOON ACROSS SWEETWATER COUNTY AT
AROUND 15 MPH. POCKETS OF MODERATE RAIN...SMALL HAIL AND OCCASIONAL
LIGHTNING HAVE BEEN OBSERVED IN PLACES. ISOLATED RAINFALL AMOUNTS
FROM A TENTH OF AN INCH TO A QUARTER OF AN INCH MAY OCCUR FROM THIS
ACTIVITY THROUGH 400 PM.
AREAS OF STANDING WATER MAY OCCUR DUE TO THE RECENT RAINS AND
SATURATED SOILS. MOTORISTS SHOULD EXERCISE CAUTION ON AREA ROADS.
JFB
Special weather statement, Sep 15, 1:36 PM MST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
236 PM MDT SUN SEP 15 2013
WYZ019-030-152130-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-
236 PM MDT SUN SEP 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL
330 PM MDT...
AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
SUPERIOR TO I80 EXIT 142...AND MOVING NORTH TO NORTHWEST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...
ALONG WITH HEAVY RAIN.
THESE STORMS WILL BE NEAR...
RURAL CENTRAL SWEETWATER COUNTY THROUGH 330 PM MDT
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 138 AND
144.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4220 10908 4202 10812 4159 10856 4183 10912
TIME...MOT...LOC 2036Z 175DEG 12KT 4185 10892 4170 10858
BRAUN
Special weather statement, Sep 15, 2:02 PM MST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
302 PM MDT SUN SEP 15 2013
WYZ017>019-152200-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND
RIVER BASIN WY-
302 PM MDT SUN SEP 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 400
PM MDT...
AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARAPAHOE TO STATE
HWY 135 MILE MARKER 10...AND MOVING NORTHWEST AT 5 MPH.
HAIL UP TO ONE-QUARTER INCH IN DIAMETER IS EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN.
THESE STORMS WILL BE NEAR...
GAS HILLS RD MILE MARKER 10 AROUND 335 PM MDT.
ARAPAHOE AROUND 345 PM MDT.
ST. STEPHENS...FREMONT COUNTY FAIRGROUNDS...U.S. HWY 26 MILE MARKER
130 AND RIVERTON AROUND 400 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4318 10889 4315 10812 4278 10804 4282 10885
TIME...MOT...LOC 2102Z 133DEG 6KT 4296 10854 4287 10825
BRAUN
Special weather statement, Sep 15, 2:30 PM MST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT SUN SEP 15 2013
WYZ028>030-152300-
EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
330 PM MDT SUN SEP 15 2013
SHOWERS AND THUNDERSTORMS ARE DEVELOPING AND MOVING FROM
SOUTHEAST TO NORTHWEST THIS AFTERNOON ACROSS SWEETWATER COUNTY AT
10 TO 15 MPH. POCKETS OF HEAVY RAIN...SMALL HAIL AND OCCASIONAL
LIGHTNING HAVE BEEN OBSERVED IN PLACES. ISOLATED RAINFALL AMOUNTS
FROM A HALF TO THREE QUARTERS OF AN INCH MAY OCCUR FROM THIS
ACTIVITY THROUGH 500 PM.
AREAS OF STANDING WATER MAY OCCUR DUE TO THE RECENT RAINS AND
SATURATED SOILS. MOTORISTS SHOULD EXERCISE CAUTION ON AREA ROADS.
JFB
Special weather statement, Sep 15, 2:55 PM MST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
355 PM MDT SUN SEP 15 2013
WYZ015>018-152300-
LANDER FOOTHILLS-UPPER WIND RIVER BASIN-WIND RIVER BASIN-
WIND RIVER MOUNTAINS EAST-
355 PM MDT SUN SEP 15 2013
LIGHT TO MODERATE RAIN IS CONTINUING TO MOVE FROM SOUTHEAST TO
NORTHWEST AT AROUND 15 MPH ACROSS THE WIND RIVER BASIN AND INTO THE
EAST SLOPES OF THE WIND RIVER MOUNTAINS AND SOUTHERN ABSAROKA
MOUNTAINS. POCKETS OF ISOLATED HEAVY RAIN...SMALL HAIL AND OCCASIONAL
LIGHTNING HAVE ALSO BEEN OBSERVED IN PLACES. LOCALIZED RAINFALL
AMOUNTS FROM A HALF OF AN INCH TO AN INCH MAY OCCUR FROM THIS
ACTIVITY THROUGH 500 PM.
AREAS OF STANDING WATER MAY OCCUR DUE TO THE RECENT RAINS AND
SATURATED SOILS. MOTORISTS SHOULD EXERCISE CAUTION ON AREA ROADS.
JFB
Tornado, Sweetwater
- When
- September 15, 4:11 PM MST
- Where
- Sweetwater County, 18 mi SW of Eden
- Rating
- EF0
- Path length
- 0.05 mi
- Path width
- 30 yd
- Reported by
- Social Media
- Coordinates
- 41.866, -109.678
The public posted a picture of a tornado off of Blue Rim Road, approximately 18 miles southwest of Eden. Other public reports were received of seeing the tornado from near Seedskadee and Eden. The tornado remained over open country and caused no damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Colorado, September 15 to 21, 2013$47 million · 4 events
- Flash Flooding in Colorado, September 15, 20131 death · 3 events
- Flash Flooding and Flooding in New Mexico, September 15 to 18, 2013$1.0 million · 9 events
- Flash Flooding in New Mexico, September 15 to 17, 2013$100,000 · 3 events
- Dust Storm and Damaging Winds in Washington, September 15, 20131 injured · 52 kt wind · 15 events
- Lightning Strike in Oregon, September 15, 2013$28,000 · 1 event
- Hail and Damaging Winds in Oregon, September 15, 20131 in hail · 15 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 15, 201354 kt wind · 14 events
- Damaging Winds in Washington, September 15, 201367 kt wind · 14 events
- Hail and Damaging Wind in Kansas, September 15, 2013$7,000 · 1.75 in hail · 7 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, September 15, 201351 kt wind · 6 events
- Damaging Winds and Lightning Strike in Florida, September 15, 2013$9,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469337.